MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD RIGHT SIZE 7; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED STANDARD RIGHT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 42542006702 tibia fixed cemented right size d lot# 64394514; mdr: 0001822565-2023-01005; 42522800514 articular surface fixed bearing constrained condylar knee rt 14mm lot# 64393666; mdr: 0001822565-2023-01006; 42560113516 stem extension straight splined uncemented 16mm dia 135mm l lot# 64759593; mdr: 0001822565-2023-01007; 42556606205 femoral distal augment cemented size 7, 7+ 5mm thickness lot# 64679953; mdr: 0001822565-2023-01008; 42556606205 femoral distal augment cemented size 7, 7+ 5mm thickness lot# 64716489; mdr: 0001822565-2023-01009; 42560313513 stem extension 3mm offset splined uncemented 13mm dia 135mm l lot# 64783425; mdr: 0001822565-2023-01010; 42555803205 tibial augment cemented half block right lateral size cd 5mm lot# 64664288; mdr: 0001822565-2023-01011; 42555803405 tibial augment cemented half block right medial size cd 5mm lot# 64661874; mdr: 0001822565-2023-01012; 42545000512 tibial central cone size medium lot# 64680479; mdr: 0001822565-2023-01013.
 
Event or Problem Description
Approximately nine months post knee arthroplasty revision, the patient reported mild anterior knee pain and was prescribed physical therapy.The patient¿s pain continued throughout the course of the study and two years, three months later, reported severe pain and stiffness to the right knee.No significant findings were found on radiographic imaging, no intervention has been reported, and the patient completed the study.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d2, g1, g3, g6, h1, h2, h10.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Approximately nine months post knee arthroplasty revision, the patient reported mild anterior knee pain and was prescribed physical therapy and given steroid injection for it band and per anserine bursitis.The patient¿s pain continued throughout the course of the study and two years, three months later, reported severe pain and stiffness to the right knee.No significant findings were found on radiographic imaging, and the ongoing pain is attributed to to the patient's spinal stenosis.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6-component code- suggested code: mechanical 04- femur.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no instability, pain requiring steroid injection, stiffness, bursitis and back pain due to spinal stenosis.No x-ray complications.Complaint was confirmed by medical records.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED STANDARD RIGHT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16732391
Report Number0001822565-2023-01004
Device Sequence Number15169159
Product Code JWH
UDI-Device Identifier00889024562561
UDI-Public(01)00889024562561(17)300630(10)64779935
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504606202
Device Lot Number64779935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer03/29/2023
07/07/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date04/25/2023
07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite